Arabian Journal of Mathematics

, Volume 2, Issue 4, pp 345–348 | Cite as

Symmetric tensor rank over an infinite field

Open Access
Article

Abstract

Here we prove two upper bounds (one for bivariate polynomials, one for multivariate ones) for the symmetric tensor rank with respect to an infinite field with characteristic ≠ 2.

Mathematics Subject Classification

14N05 14Q05 15A69 

References

  1. 1.
    Ådlandsvik, B.: Joins and higher secant varieties. Math. Scand. 61, 213–222 (1987)MathSciNetGoogle Scholar
  2. 2.
    Alexander, J.; Hirschowitz, A.: La méthode d’Horace éclatée: application à l’interpolation en degrée quatre. Invent. Math. 107, 585–602 (1992)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Alexander J., Hirschowitz A.: Polynomial interpolation in several variables. J. Algebraic Geom. 4(2), 201–222 (1995)MathSciNetGoogle Scholar
  4. 4.
    Ballico, E.; Bernardi, A.: Decomposition of homogeneous polynomials with low rank. Math. Z. 271(3–4), 1141–1149 (2012). doi:10.1007/s00209-011-0907-6Google Scholar
  5. 5.
    Ballico, E.: An upper bound for the symmetric tensor rank of a low degree polynomial in a large number of variables. ISRN-Geometry, vol. 2013. Article ID 715907. doi:10.1155/2013/715907
  6. 6.
    Bernardi A., Gimigliano A., Idà M.: Computing symmetric rank for symmetric tensors. J. Symb. Comput. 46(1), 34–53 (2011)CrossRefGoogle Scholar
  7. 7.
    Białynicki-Birula, A.; Schinzel, A.: Representations of multivariate polynomials by sums of univariate polynomials in linear forms. Colloq. Math. 112(2), 201–233 (2008)Google Scholar
  8. 8.
    Białynicki-Birula, A.; Schinzel, A.: Corrigendum to “Representatons of multivariate polynomials by sums of univariate polynomials in linear forms”. Colloq. Math. 125(1), 139 (2011)Google Scholar
  9. 9.
    Brachat J., Comon P., Mourrain B., Tsigaridas E.P.: Symmetric tensor decomposition. Linear Algebra Appl. 433(11–12), 1851–1872 (2010)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Buczyński, J.; Landsberg, J.M.: Rank of tensors and a generalization of secant varieties. Linear Algebra Appl. 438(2), 668–689 (2013)Google Scholar
  11. 11.
    Chandler K.: A brief proof of a maximal rank theorem for generic double points in projective space. Trans. Am. Math. Soc. 353(5), 1907–1920 (2000)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Comon, P.; Golub, G.H.; Lim, L.-H.; Mourrain, B.: Symmetric tensors and symmetric tensor rank. SIAM J. Matrix Anal. 30(3), 1254–1279 (2008)Google Scholar
  13. 13.
    Comon P., Ottaviani G.: On the typical rank of real binary forms. Linear Multilinear Algebra 60(6), 657–667 (2012)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Landsberg, J.M.: Tensors: Geometry and Applications. Graduate Studies in Mathematics, vol. 128. American Mathematical Society, Providence (2012)Google Scholar
  15. 15.
    Landsberg J.M., Teitler Z.: On the ranks and border ranks of symmetric tensors. Found. Comput. Math. 10(3), 339–366 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lim L.H., de Silva V.: Tensor rank and the ill-posedness of the best low-rank approximation problem. SIAM J. Matrix Anal. Appl. 30(3), 1084–1127 (2008)MathSciNetCrossRefGoogle Scholar

Copyright information

© The Author(s) 2013

This article is published under license to BioMed Central Ltd.Open AccessThis article is distributed under the terms of the Creative Commons Attribution License which permits any use, distribution, and reproduction in any medium, provided the original author(s) and the source are credited.

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of TrentoPovo (TN)Italy

Personalised recommendations